Jump to content

Helping husband off Klonopin


Recommended Posts

I was very glad to find this site, it certainly helps reading others posts of what they are going thru and that there is light at the end of the tunnel.

 

My husband went to his GP for depression and anxiety, a genetic predisposition.  He had been off Zoloft for a couple of years (no insurance).  GP retired, but a PA saw him, and gave him 100 mg Zoloft and 150 x3 Wellbutrin, starting these doses immediately, no gradual upping of dose.  Well surprise, he ended up in the hospital.  While there they took him off the Wellbutrin (apparently causes anxiety) and put him on celexa and klonopin (.5mg am and .5 pm).  This was in January.  Knowing how bad Klonopin w/d can be, I encourage him to come off slowly.  The beginning of March he lowered his a.m. dosage to .25.  Couple of bad days, but stabilized.  Two weeks later, he lowered evening dosage to .25.  The anxiety and nervousness have been at about 7-8 every day (1 being best, 10 being worst).  Strange thing is that by 2:00 or 3:00, it has leveled off down to 4 or5 and by bedtime, almost 2.  Mornings are absolutely the worst for him.  I think the second cut was too deep, but we are two weeks into it and perhaps he should just tough if out until he stabilizes.  The next taper will definitely be much slower.  He has a good attitude and understands what is going on, says he can manage, but it is emotionally draining on him at times.  So he is currently .25 am and .25 pm. 

 

My questions are.....

 

1)If he just stays where is he is without reinstating dosage, will he in a few weeks stabilize?  Know it takes a while for brain to catch up to change in chemistry.

 

                            2)Do any supplements work?  Heard of amino acid therapy, B-vitamins, and especially niacinimide which is touted as working almost as well as a benzo.  Anyone had any good experiences with supplments.? 

                            3)Would it be beneficial just to combine the a.m. and p.m. and just take the .5 mg all at once?      Would this help the anxiety or make it worse since body is just to the current schedule?  It would make it easier during tapering.  Not sure how you taper from twice a day med, other than what we have done.

 

 

We realize this is just going to take time, but in the meantime......what a ride.  I can see how important it is to have someone in your family to support you, if you have a family member in this position, really feel for them and be as supportive as possible, they certainly had no idea this was ever going to happen to them.  They need emotional support to get thru it.

 

Thanks for all the hard work and comments on the site.

 

Nadj

 

 

Link to comment
Share on other sites

Hi Nadj,

 

Welcome to BBO! Sorry to hear your husband has been going through so much. It does appear that the klonopin tapering was a bit fast. Since it is already been two weeks into the last cut, he may be better off riding it out  unless it becomes too unbearable. I too am tapering from klonopin and am currently cutting .125 (1/4 of .50) and holding cuts for atleast two weeks. I also drink chamomile tea to ease the anxiety some. It help a little. I am not familar with what supplements are beneficial. Others will be by to give you their advice.

 

Take care and hang in there!  :)

Link to comment
Share on other sites

Hi Nadj,

Jeez, that intitial amount of wellbutrin was absolutely criminal!

 

As far as whether to reinstate or not after two weeks, you are right on the cusp. Personally, I would say not to, unless he is really really feeling extreme. But others may have differing opinions. It's a tough call.

 

I would stay on this dose without tapering for at least another week or so. You can taper from a two time dose, but eventually you'll have to cut one out. Your next step would be to cut .125mg (1/4 pill if you have .5mg pills). If this feels like it will be too much, you can consider going to liquid titration, which we can help you with. This entails mixing your crushed benzo with  water or milk, allowing for much smaller cuts.

 

Linda

Link to comment
Share on other sites

Just looked at the bottle.  The Wellbutrin was 150 2x a day for a total of 300mg.  Still seems high for initial dosage, not to mention heard you don't give people with anxiety Wellbutrin.  Thank you for your response.
Link to comment
Share on other sites

Yes that's still high. I started on 75 and went up to 150, and even that was way too stimulating. I was shakey, couldn't eat a thing.
Link to comment
Share on other sites

Hi Nadj,

 

I tried Wellbutin to quit smoking (don't remember mg dosage), but it gave me anxiety attacks. I was also given Zoloft this past December for a panic attack and it made me more anxious even while taking klonopin. Is your husband on Zoloft and Celexa? I have since gotton off the Zoloft and tapering the klonopin.

 

As a matter a reference, you can continue posts on the same one you started on just by clicking "reply".  :)

 

 

Link to comment
Share on other sites

Hi Theresa,

 

He is just on Celexa. He did not have any bad side effects when he was on Zoloft previously.  Dr. chose Celexa because with no insurance, Wal Mart offeres this script for $4.00.  He is not experiencing any depression even with this w/d, so I assume the Celexa is working. He is on 60 mg 1 day.  This is probably average dose?

Link to comment
Share on other sites

Hi Nadja,

 

That's great to hear that the Celexa is working and only $4.00!! I am not familar with dosages with Celexa. Keep us updated on his tapering progress and let us know if you have any questions.  :)

Link to comment
Share on other sites

Just looked at the bottle.  The Wellbutrin was 150 2x a day for a total of 300mg.  Still seems high for initial dosage, not to mention heard you don't give people with anxiety Wellbutrin.  Thank you for your response.

 

Hi,

 

Just to let you know that I merged the above post and the reply from Eljay into your original topic, since they are clearly related. ;)

Link to comment
Share on other sites

×
×
  • Create New...